It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-13-2012, 07:35 PM   #1
Member
(female)
 
Join Date: Aug 2011
Location: Texas
Posts: 50
Pat Texas HB UserPat Texas HB User
Help With Vitamin D

Does anyone know how I can supplement with vitamin D. My level is very low. My doctor has suggested that I take 2000 iu each day. Whenever I take the prescribed dose, I get a horrible headache. I have tried vitamin drops, as well as the children's chewable form. I think that I am feeling depressed, exhausted because I need this vitamin. Just for the record, I have never been able to take one-a-day vitamins because I always get a terrible headache.
Has anyone else experienced this? If so, how did you handle it?

 
Sponsors Lightbulb
   
Old 12-17-2012, 08:01 AM   #2
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 283
MYSISSYGIRLS HB User
Re: Help With Vitamin D

I also am very low an having horrible symptoms from it. Depression anxiety joint pain no energy. My primary put me on 2000 iu day that wasnt enough an wants me takin 8000 iu a day. I got very dizzy when i took 4000 at one time so i split it up an increasing slowly. Are you taking it with a meal an also a fatty meal or as i seen on another post peanit butter. I have progressivley felt horrible for months an starting see small bit of improvement each day with higher i go. If your low you definatley need.to.take it cause symptoms will only get worse. Maybe take an aleve or tylenol half hour before taking it with a meal will help.

 
The Following User Says Thank You to MYSISSYGIRLS For This Useful Post:
Pat Texas (12-17-2012)
Sponsors Lightbulb
   
Old 12-17-2012, 08:24 AM   #3
Inactive
(female)
 
Join Date: Dec 2011
Location: aus
Posts: 491
captjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB Usercaptjane HB User
Re: Help With Vitamin D

Vitamin D deficiency is reaching really high levels because people have been warned so much against sun exposure and skin cancer. I have had issues with very low vit d as well, and for some reason the pills make me really foggy and I can't take them. I've decided that if my vit d is low I'm simply not getting enough sun and I have decided to treat it with regular sunshine. If you do not have a history of skin cancer then regular sun exposure will treat it quickly, mine went from 20 to 75 in just a few months.

The important thing is that you become familiar with your local climate conditions and the UV index in your area. When the index is high, the sun is very damaging, when it is low it is actually very safe to be out and you should be able to find out during what times the UV index is in the safe zone for your area. Where I live, the UV index gets up to 12/13 during the day which is extreme, but after around 4.20pm in the summer it is back down to safe levels so that's when I sit or lie out in the sun and get my vit D.

Even in medical journals it has been discussed that many people are simply not getting enough sun anymore because skin cancer campaigns have been a bit too effective in convincing people to avoid the sun and cover up.

 
Old 12-28-2012, 08:39 PM   #4
Inactive
(female)
 
Join Date: Aug 2009
Posts: 176
starryGal09 HB UserstarryGal09 HB User
Re: Help With Vitamin D

Lately I have been taking 8000 IU - along with K2 maybe every other day. I feel fine, so I cannot begin to comment on the headache. So sorry that is happening to you. Can you add the drops to yogurt? Or something? Did your doc also recommend K2? If not, why not?

My regimen begins with mg of Iodoral - iodine and selenium. Vit B complex. The D3/K2. Magnesium. Just ran out of my liposomal vit C product Probiotics and Fish Oils. Along with some garlic here and there, a little tumeric - maybe some berries. A little CoQ10, Gingko Biloba and unrefined coconut oil in some coffee in the am.

Sorry. I tend to go on and on and I don't mean to.

Hope you get the answers soon!!

ETA: Had melanoma a few years ago and will NOT cover up ever again. The sun is your friend. Just do not burn!

Last edited by starryGal09; 12-28-2012 at 08:40 PM.

 
Old 03-15-2013, 06:36 PM   #5
Junior Member
(male)
 
Join Date: Apr 2011
Location: Hanover Twp, PA
Posts: 29
bergie72 HB User
Re: Help With Vitamin D

Pat - I had a similar problem with getting wicked headaches and migraines taking Vitamin D supplements until I started looking at the ingredients. The first pills that I started taking had magnesium stearate as a filler, and I found out the hard way years ago that magnesium is a trigger for migraines for me. I switched to a liquid Vitamin D that was just the vitamin in an oil solution with orange flavoring. I've been taking it for about 5 months now and haven't had any problems with migraines. Hope this helps!!!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!